Alert archive / Florida / Freeze Warnings in 2006

Freeze Warning 2, NWS Melbourne, FL

January 7, 20066 counties in Florida

NWS Melbourne, FL issued this freeze warning at Jan 7, 2006, 11:56 AM EST for 6 counties in Florida. It took effect at Jan 8, 2006, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2006, 11:56 AM EST (16:56 UTC)
In effect from
Jan 8, 2006, 1:00 AM EST
Expired
Jan 8, 2006, 8:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 071656
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1156 AM EST SAT JAN 7 2006

FLZ041-044>047-053-054-058-059-064-141-144-147-081300-
/O.UPG.KMLB.FZ.A.0002.060108T0700Z-060108T1300Z/
/O.NEW.KMLB.FZ.W.0002.060108T0600Z-060108T1300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
1156 AM EST SAT JAN 7 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

AFTER HIGH TEMPERATURES ONLY REACHING THE 50S ACROSS MOST AREAS
TODAY...READINGS WILL FALL RAPIDLY AFTER SUNSET DUE TO CLEAR SKIES
AND VERY LIGHT WINDS. FOUR TO SIX HOURS BELOW FREEZING WILL BE
POSSIBLE IN SOME AREAS...WITH MINIMUM TEMPERATURES POSSIBLY
REACHING AS LOW AS 28 TO 30 DEGREES. PORTIONS OF THE BARRIER
ISLANDS...ESPECIALLY BREVARD COUNTY SOUTHWARD...AND PERHAPS
COASTAL AREAS OF MARTIN COUNTY MAY REMAIN A FEW DEGREES ABOVE
FREEZING. FROST IS EXPECTED IN MANY AREAS...EVEN NEAR THE
COASTLINE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

SEDLOCK/GLITTO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 7, 9:50 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 7, 9:50 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
950 AM EST SAT JAN 7 2006

...FROST AND/OR FREEZING TEMPS LIKELY ACROSS MANY AREAS SUNDAY
    MORNING...

...WARMING TREND BEGINS SUNDAY AFTERNOON...

.DISCUSSION...

CURRENT-TONIGHT...AFTER A COLD START TO THE MORNING TEMPERATURES
WILL GRADUALLY WARM UP INTO THE MIDDLE/UPPER 50S TO LOWER 60S...
WHICH IS STILL WELL BELOW SEASONAL NORMS. WIND CHILLS AT 9 AM THIS
MORNING WERE STILL IN THE MID 30S ACROSS ECFL IN MANY PLACES. VERY
DRY ATMOSPHERE PROFILE THIS MORNING FROM KXMR WITH A PWAT AT 0.28
INCHES. SOME STRATOCU ACROSS THE COASTAL WATERS MORNING BUT
NORTHWEST WINDS KEEPING IT AWAY FROM COMING INLAND. HIGH PRESSURE
WILL BUILD INTO THE REGION TODAY FROM THE WEST SO WILL CONTINUE TO
SEE MOSTLY SUNNY SKIES THIS AND DRY CONDITIONS. WINDS WILL CONTINUE
TO DIMINISH INTO THIS AFTERNOON.

TONIGHT SURFACE HIGH PRESSURE WILL BE SITUATED ACROSS THE SOUTHERN
PENINSULA ALLOWING FOR MAXIMUM RADIATIONAL COOLING AND CLEAR SKIES.
WINDS WILL BE VERY LIGHT TO CALM OVERNIGHT. WILL MAKE A DECISION AS
WELL AS COORDINATE WITH SURROUNDING OFFICES IN REGARDS TO A POSSIBLE
UPGRADE OF THE FREEZE WATCH TO A FREEZE WARNING ONCE THE 12Z MODEL
DATA FILTERS IN. AT THE VERY LEAST WILL HAVE A FROST ADVISORY READY
TO GO. EXPECT OVERNIGHT LOWS TONIGHT TO AT LEAST BE A FEW TO SEVERAL
DEGREES COOLER THAN LOWS THIS MORNING OVER MANY AREAS IN ECFL.

SUNDAY...THE CENTER OF THE SURFACE RIDGE MOVES OFFSHORE TO THE
EAST...THOUGH WILL CONTINUE TO HAVE THE SURFACE RIDGE AXIS ACROSS
THE AREA. WILL SEE VERY LIGHT SOUTHERLY WINDS DEVELOP IN THE LOWER
LEVELS OF THE ATMOSPHERE DURING THE DAY WHICH WILL ALLOW MOISTURE
INTO THE AREA AS WELL AS TEMPERATURES CREEPING BACK UP INTO THE
MID-UPPER 60S BY AFTERNOON. CONDITIONS EXPECTED TO REMAIN MAINLY
SUNNY AND DRY.

WILL UPDATE ZONES SHORTLY TO CLEAN UP WORDING. REST OF FORECAST
PACKAGE IN GOOD SHAPE.

&&

.AVIATION...VFR.

&&

.FIRE WEATHER...WILL KEEP RFW GOING THIS AFTN FOR EXPECTED SEVERAL
HOURS DURATION OF LOW RH VALUES. DRY CONDITIONS WILL CONTINUE INTO
SUNDAY AND FUTURE SHIFTS WILL HAVE TO MONITOR FOR A POTENTIAL RFW
FOR SUNDAY FOR MOST AREAS EXCEPT ALONG THE IMMEDIATE COAST AND
MARTIN AND ST. LUCIE COUNTIES AS WEAK ONSHORE FLOW WILL DEVELOP.

&&

.MARINE...WNW WINDS STILL 15-20KT AT BUOY 41009 THIS MORNING. MAIN
CHANGE PLANNED WITH NEXT CWF PACKAGE WILL BE TO LEAVE THE CAUTION
HEADLINE IN FOR NEAR SHORE LEG BUT INDICATE DOWNWARD TREND IN WINDS
AS THE AFTERNOON WEARS ON. SMALL CRAFT ADVISORY WILL CONTINUE FOR
THE OFFSHORE LEG THIS AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY 20NM-60NM FLAGLER BEACH-JUPITER INLET.
...RED FLAG WARNING ALL ZONES THIS AFTERNOON.
...FREEZE WATCH LATE TONIGHT FOR ALL ZONES
...FIRE WEATHER WATCH ALL ZONES EXCEPT SAINT LUCIE AND MARTIN FOR
    SUNDAY AFTERNOON.

&&

SHORT TERM...SEDLOCK
LONG TERM...GLITTO
Hazardous weather outlook, Jan 7, 5:11 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
511 AM EST SAT JAN 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
071700-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
511 AM EST SAT JAN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...EXCESSIVE COLD IMPACT...
THE COLDEST AIR MASS OF THE SEASON THUS FAR WILL PERSIST ACROSS
CENTRAL FLORIDA THROUGH SUNDAY MORNING. AFTER HIGH TEMPERATURES
ONLY REACH INTO THE 50S TODAY...READINGS WILL FALL RAPIDLY
AFTER SUNSET UNDER CLEAR SKIES AND VERY LIGHT WINDS. FOUR TO SIX
HOURS BELOW FREEZING WILL BE POSSIBLE IN SOME AREAS TONIGHT...WITH
MINIMUM TEMPERATURES POSSIBLY REACHING AS LOW AS 28 TO 30 DEGREES.
PORTIONS OF THE BARRIER ISLANDS...ESPECIALLY BREVARD COUNTY
SOUTHWARD...AND PERHAPS MUCH OF MARTIN COUNTY MAY REMAIN SEVERAL
DEGREES ABOVE FREEZING. FROST IS EXPECTED IN MANY AREAS...EVEN
NEAR THE COASTLINE. CHECK FORECASTS AND STATEMENTS LATER TODAY
CONCERNING THIS COLD WEATHER EVENT AS FREEZE WARNINGS WILL LIKELY
BE POSTED FOR MUCH OR ALL OF EAST CENTRAL FLORIDA.

...WIND AND SEA IMPACT...
SMALL CRAFT OPERATORS PLANNING TO VENTURE INTO THE NEAR SHORE
ATLANTIC WATERS THIS MORNING SHOULD EXERCISE CAUTION FOR NORTHWEST
WINDS OF 15 TO 20 KNOTS. BEYOND 20 MILES OFFSHORE...A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR 20 KNOT WINDS AND SEAS UP TO 6
FEET. A TREND OF DIMINISHING WINDS AND SLOWLY SUBSIDING WINDS WILL
BEGIN BY MID DAY...ESPECIALLY NEAR THE COAST.

...FIRE WEATHER IMPACT...
DUE TO CONTINUED DRY VEGETATION AND LOW RELATIVE HUMIDITY
VALUES...THERE WILL A WILDFIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WARMING TREND WILL BEGIN SUNDAY AFTERNOON...WITH TEMPERATURES
QUICKLY RETURNING TO ABOVE NORMAL LEVELS BY MONDAY AND CONTINUING
THROUGH THE UPCOMING WEEK.

THERE WILL BE A CONTINUED THREAT FOR WILDFIRES SUNDAY AS LOW
RELATIVE HUMIDITY LEVELS PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SPRATT

Nearby

Freeze Warnings in Florida, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.